Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Truvada + Viramune and Osteonecrosis + Osteoporosis
Apr 19, 2013

Since taking Viread for over 5 years, now Truvada for 3 plus the Viramune,I've had a hip replacement that has not healed. Last week's results T score of -2.5 indicates osteoporsis. Could this be the cause of the femeral stem being lose or not completely healed? Is there another combination of HIV meds I should be considering? I've researched Fosomax (a very questionable drug at best) along with D3 and calcium supplements (also very inconclusive evidence). I do not smoke, drink, eat well, exercise as much as my unhealed hip will allow, usually 15 minute walks 3 to 4 times a day.

Response from Dr. Henry

It may be prudent to consider switching off tenofovir (ie to abacavir if HLA B5701 negative) in the setting of osteoporosis and established bone problems (details not provided regarding what condition you had leading to hip replacemente). Degenerative joint disease and osteonecrosis of the hip are different processes than osteoporosis and do not have as well as established link to tenofovir. Checking hormone levels (ie testosterone) and making sure you do have high exposure to cortisone type drugs (ie from steroid inhalers) and consulting a bone metabolic specialist to look for other contribuiting factors may be worth considering. KH



Previous
Effectiveness of Atripla
Next
Sperm count side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement